| Catalog Number |
950501219 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by j&j medtech, or its employees that the report constitutes an admission that the product, j&j medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a total knee replacement the lcs femoral impactor was broken while impacting the femoral component.The plastic piece sheered off from the metal base.There were no fragments.There was no surgical delay.The procedure was completed successfully.There were no patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: during a total knee replacement the lcs femoral impactor was broken while impacting the femoral component.The plastic piece sheered off from the metal base.There were no fragments.Impactor pieces were sent for cleaning and will be sent back to the warehouse.A replacement has been requested by the surgeon.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that a portion of the lcs hp fem notch impactor was broken.The broken fragment was not returned.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lcs hp fem notch impactor would have contributed to the complained device issue.Based on the investigation findings, end of life problem identified and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.